MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN SPT24G3.5 B/L/E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN SPT24G3.5 B/L/E; ANESTHESIA CONDUCTION KIT
Catalog Number 405707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tray spn spt24g3.5 b/l/e experienced a needle that broke/pulled out of the hub during use.The following information was provided by the initial reporter: material no.: 405707 batch no.: 0001260927.As physician removed the introducer from the patient after her spinal procedure, the hub came dislodged and the spinal needle partially remained in the patient, dripping fluid from the back.She was able to grasp and remove the needle, and no adverse affects to the patient were reported as a result of the incident.The anesthesia tech has also reported instances of these needles bending.
 
Additional Manufacturer Narrative
Investigation summary: analysis of the customer provided photograph verified the reported failure mode.The hub was disconnected from the needle.The root cause could not be identified as the defective needle is a supplied part.A quality notification has been issued to the supplier.A review of the device history record revealed no irregularities during the manufacture of the reported lot.
 
Event or Problem Description
It was reported that the tray spn spt24g3.5 b/l/e experienced a needle that broke/pulled out of the hub during use.The following information was provided by the initial reporter: material no.: 405707 batch no.: 0001260927 as physician removed the introducer from the patient after her spinal procedure, the hub came dislodged and the spinal needle partially remained in the patient, dripping fluid from the back.She was able to grasp and remove the needle, and no adverse affects to the patient were reported as a result of the incident.The anesthesia tech has also reported instances of these needles bending.

Brand Name
TRAY SPN SPT24G3.5 B/L/E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8859649
Report Number1625685-2019-00083
Device Sequence Number3294898
Product Code CAZ
UDI-Device Identifier00382904057077
UDI-Public00382904057077
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number405707
Device Lot Number0001260927
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;